What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at May 20, 3:06 PM EST, 2 hours 4 minutes earlier.
Area forecast discussion, May 20, 3:06 PM EST, 2 hours 4 minutes before
Area Forecast Discussion
National Weather Service Gray ME
406 PM EDT Mon May 20 2019
.SYNOPSIS...
A cold front crosses the region this evening, bringing cooler
and drier air to New Hampshire and western Maine for midweek.
Another area of low pressure crosses the region Thursday night
into early Friday. It will be seasonably mild, but unsettled
through the weekend.
&&
.NEAR TERM /TONIGHT/...
Low pressure moving tracking near the Saint Lawrence Valley is
sending a cold front eastward across New England. Ahead of it, a
warm and humid air mass is in place. This has led to some
moderate instability and a few isolated to scattered showers and
a few thunderstorms. Overall wind flow environment still favors
storm organization, although the limiting factor is instability.
It remains possible for storms to strengthen and produce
damaging winds and small hail through this evening along and
ahead of the front. Will continue to monitor the severe weather
threat through the evening and update Watch 198 as appropriate.
Expect the cold front to shut activity off as it moves through
and reaches the coast by early evening. Winds shift to the west
with drier air moving in behind it. Lows tonight should reach
the 40s to upper 50s.
&&
.SHORT TERM /TUESDAY AND TUESDAY NIGHT/...
West northwest winds become strong and gusty on Tuesday as cold
advection combines with a strong pressure gradient. The
combination of strong winds aloft, good mixing in cold
advection, and downsloping conditions on the coastal plain will
allow the stronger winds to reach the ground level. Currently
expect gusts to be just below advisory levels... topping off in
the 30 to 40 MPH range with a few gusts to 45 MPH possible.
Temperatures on Tuesday will reflect the northwest flow pattern
with cooler conditions up north and the warmest conditions in
the south and coast. Winds die down a bit Tuesday night as high
pressure builds in from the west. Most of the area falls into
the 40s. Temperatures in northern valleys may approach the mid
30s, but expect winds will remain strong enough to prevent
dropping to freezing or for frost to form. However, this will
need to be monitored.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
500 MB continues to show blocking pattern over ern Canada and N
Atlantic thru the long range, but ridge development over srn
CONUS will push the coldest air poleward, and this should help
moderate temps closer to normal in the extended, despite
continued unsettled conditions, as troughs continue to affect
nrn New England.
Sfc high pressure squeezes in from the south for Wed into thu,
and for the most part those days look dry. Warm air starts to
move back in by Wed and highs will mostly be in the 60s, with
partly to mostly sunny skies. Wed night will be calm and nearly
clear so lows will drop off to around 40 in the north to the
mid to upper 40s in the south. Thu will feature increasing
clouds as the next system approaches, and highs in the mid 60s
to low 70s.
Fast moving 500 MB wave moves across the CWA Thu night, and
resembles a ridge rider type MCS, although expect CWA to be on
the cools side and end up with just some rain which will mainly
be confined to the overnight. A more significant trough passes
to our N around Saturday and will drag a cold front across the
region Saturday , which provides an other chance of showers.
Another wave follows quickly for Sunday or Monday. Temps thru
the period will run close to normal.
&&
.AVIATION /20Z MONDAY THROUGH SATURDAY/...
Short Term...A cold front moves through today with a few showers
and strong storms possible ahead of the front. However, coverage
is too low to keep mention of thunder in any TAF at the moment.
Should see winds shifting to the west and clearing conditions
through the night. Winds on Tuesday will gust to 30 to 35 KT out
of the northwest before diminishing a bit Tuesday night.
Long Term...MVFR-IFR possible in SHRA Thu night, with some
showers briefly producing flight restrictions on Sat.
&&
.MARINE...
Short Term...Southwest winds shift to west this evening behind a
cold front. Expect stronger northwest winds beginning on Tuesday
and gradually diminishing Tuesday night. Small Craft Advisory
has been issued for Tuesday. It's possible a few gusts to 35KT
could occur near the immediate coastline.
Long Term...Generally quiet on the waters with sub-SCA
conditions through Friday.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...None.
MARINE...Small Craft Advisory from 7 AM Tuesday to midnight EDT Tuesday
night for ANZ151-153.
Small Craft Advisory from 7 AM Tuesday to noon EDT Wednesday
for ANZ150-152-154.
&&
NEAR TERM...Kimble
SHORT TERM...Kimble
LONG TERM...CempaHazardous weather outlook, May 20, 1:03 PM EST, 4 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Gray ME
203 PM EDT Mon May 20 2019
MEZ007>009-012>014-018>028-NHZ001>015-211815-
Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford-
Southern Franklin-Southern Somerset-Interior York-
Interior Cumberland-Androscoggin-Kennebec-Interior Waldo-
Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo-
Northern Coos-Southern Coos-Northern Grafton-Northern Carroll-
Southern Grafton-Southern Carroll-Sullivan-Merrimack-Belknap-
Strafford-Cheshire-Eastern Hillsborough-Interior Rockingham-
Coastal Rockingham-Western And Central Hillsborough-
203 PM EDT Mon May 20 2019
...SEVERE THUNDERSTORM WATCH 198 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for Maine, south central Maine,
southwest Maine, west central Maine, western Maine, New Hampshire,
central New Hampshire, northern New Hampshire and southern New
Hampshire.
.DAY ONE...This Afternoon and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Severe Thunderstorm Watch.
With a warm and humid air mass in place and a cold front moving in
from the west, showers and thunderstorms are expected today. Some
storms may become severe with damaging winds the primary threat. An
isolated tornado will also be possible. Heavy rainfall with some of
the storms could produce localized flooding.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
ANZ150>154-211815-
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-
Casco Bay-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
203 PM EDT Mon May 20 2019
...SEVERE THUNDERSTORM WATCH 198 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for Atlantic coastal waters.
.DAY ONE...This Afternoon and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Severe Thunderstorm Watch.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Northwest winds on Tuesday could gust to near gale force close to
the coast.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 20, 4:07 PM EST, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Gray ME
507 PM EDT Mon May 20 2019
MEZ008-009-013-014-202130-
Southern Franklin-Southern Somerset-Northern Franklin-Central
Somerset-
507 PM EDT Mon May 20 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL SOMERSET AND
SOUTHEASTERN FRANKLIN COUNTIES...
At 507 PM EDT, a strong thunderstorm was located 7 miles north of
Farmington, moving east at 35 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Farmington, Fairfield, Skowhegan, Madison, Bingham, Norridgewock,
Anson, Cornville, Athens, Embden, Avon, Brighton Plantation, Solon,
Strong, Industry, Smithfield, Starks, Temple, Freeman and New
Portland.
LAT...LON 4461 6976 4460 6979 4462 6985 4461 6990
4469 7036 4491 7019 4504 6973 4459 6970
TIME...MOT...LOC 2107Z 260DEG 32KT 4477 7010
LegroSpecial weather statement, May 20, 4:47 PM EST, 23 minutes before
Special Weather Statement
National Weather Service Gray ME
547 PM EDT Mon May 20 2019
MEZ014-021-022-202215-
Interior Waldo-Southern Somerset-Kennebec-
547 PM EDT Mon May 20 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN KENNEBEC...
NORTHWESTERN WALDO AND SOUTHEASTERN SOMERSET COUNTIES...
At 547 PM EDT, a strong thunderstorm was located near Skowhegan,
moving east at 40 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Fairfield, Newport, Skowhegan, Pittsfield, Thorndike, Madison,
Clinton, Unity, Norridgewock, Benton, Canaan, Hartland, Plymouth,
Cornville, Burnham, Athens, Detroit, Palmyra, Saint Albans and Troy.
This includes Interstate 95 between mile markers 138 and 157.
LAT...LON 4458 6929 4469 6985 4490 6976 4494 6932
4482 6928 4480 6929 4473 6927 4472 6925
4473 6923 4473 6921
TIME...MOT...LOC 2147Z 266DEG 33KT 4477 6962
Legro